Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2007, 8:15 PM EDT for McCormick County, South Carolina; Columbia County, Georgia. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 18, 2007, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Columbia County, GA, McCormick County, SC
The radar
The Columbia radar (KCAE), 107 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:15 PM EDT | TSTM WND DMG | Evans, GA | PAM TUCKER COLUMBIA COUNTY EMA REPORTED DOWNBURST WIND UPROOTED LARGE OAK TREE TEN FOOT IN DIAMETER IN HER YARD AT 815 PM. |
| Jun 18, 8:20 PM EDT | TSTM WND DMG | 1 Nw Evans, GA | NWS SPOTTER EVANS REPORTED TREES DOWN ON POWER LINES NEAR INTERSECT OF WOODBRIDGE DRIVE AND WASHINGTON ROAD. TREES DOWN ON HARDY MCMANUS ROAD. ALSO 3/4 INCH RAIN. |
| Jun 18, 8:40 PM EDT | TSTM WND DMG | Evans, GA | JUSTIN CORLEY-NWS SPOTTER-AMATEUR RADIO OPERATOR MONITORED CALLS TO COLUMBIA COUNTY SHERIFF. NUMEROUS REPORTS OF TREES DOWN ON BOTH POWER LINES AND HOUSES AT 840 PM. POWER OUTAGES ALSO REPORTED. DAMAGE MAINLY BETWEEN SURYS RD-EVANS LOCK RD-OLD BELAIR RD-HARDY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 190015 SVRCAE GAC073-SCC065-190100- /O.NEW.KCAE.SV.W.0115.070619T0015Z-070619T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 815 PM EDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 900 PM EDT * AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVANS...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3346 8224 3350 8203 3377 8216 3372 8229 $$ TTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:19 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 18, 7:19 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 719 PM EDT MON JUN 18 2007 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL BEGIN TO SHIFT EAST ON TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. THE UPPER DISTURBANCE WILL MOVE INTO THE MID ATLANTIC BY WEDNESDAY...ALLOWING A FRONT TO PUSH INTO THE CAROLINAS...BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. && .NEAR TERM /THROUGH TUESDAY/... UPPER LEVEL RIDGE REMAINS IN CONTROL OVER THE SOUTHEAST AND MOSTLY CLEAR SKIES SHOULD PREVAIL. SOME AFTERNOON CONVECTION HAS DEVELOPED IN THE MOUNTAINS AND SOME ISOLATED STORMS MAY DEVELOP ALONG THE CENTRAL SAVANNAH RIVER AREA BY LATE AFTERNOON...BUT THEY SHOULD BE FEW AND WILL NOT MENTION IN THE OVERNIGHT FORECAST. WILL ASSESS A BIT LATER AND DETERMINE IF A PRE-FIRST PERIOD GROUP IS NEEDED. AFTER TEMPERATURES TOP OUT IN THE MID TO UPPER 90S TODAY...TEMPERATURES SHOULD BE A FEW DEGREES WARMER TUESDAY MORNING...COMPARED TO THIS MORNING. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... ATMOSPHERIC MOISTURE WILL BE ON THE INCREASE TUESDAY...AS THE UPPER RIDGE AXIS SHIFTS EASTWARD...GIVING WAY TO AN APPROACHING SHORTWAVE AND ASSOCIATED COLD FRONT. MODEL INSTABILITIES BECOME MODERATE BY TUESDAY AFTERNOON AND WITH LOWERING UPPER HEIGHTS AND TEMPERATURES IN THE LOW TO MID 90S...EXPECT TO SEE SCATTERED THUNDERSTORMS TO DEVELOP. THE BEST COVERAGE MAY BE IN THE CENTRAL SAVANNAH RIVER AREA WHERE THE MOISTURE WILL BE BEST. DO NOT THINK WE WILL SEE CONTINUED ACTIVITY DURING THE OVERNIGHT HOURS TUESDAY NIGHT...BUT WILL KEEP SLIGHT CHANCE POPS AS THE FRONTAL BOUNDARY MOVES INTO THE AREA. WEDNESDAY APPEARS TO BE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS AS THE FRONTAL BOUNDARY WILL BE BISECTING THE FORECAST AREA WITH SOME WEAK UPPER SUPPORT PRESENT. THE BEST CHANCES SHOULD BE ALONG AND EAST OF A CAE/AGS LINE. SREF GUIDANCE SHOWS MODERATE INSTABILITY AND GIVES HIGH PROBABILITIES OF MEASURABLE PRECIPITATION ACROSS THE FORECAST AREA. HAVE BUMPED UP POPS TO LOW LIKELY EAST OF I-20 WHERE THERE WOULD BE SOME INTERACTION WITH THE SEA BREEZE BOUNDARY. WILL CARRY HIGH CHANCE POPS IN THE WEST. PRECIPITATION SHOULD CONTINUE INTO THE EVENING HOURS...ESPECIALLY IN THE EASTERN FORECAST AREA...BUT DIMINISH DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE TRICKY ON WEDNESDAY AS CLOUDS AND WHERE THE FRONTAL BOUNDARY IS LOCATED WILL HAVE AN IMPACT ON MAXIMUM TEMPERATURES. THURSDAY...DEEP LAYER MOISTURE WILL SHIFT SOUTHEAST OFF THE COAST AS MODELS DEVELOP A SURFACE LOW OFF THE COAST. WILL CONTINUE WITH LOW CHANCE POPS ALONG THE EASTERN COUNTIES WHERE LINGERING CONVERGENCE BOUNDARIES WILL BE POSSIBLE AND MODELS HINT AT ENHANCED INSTABILITY. && .LONG TERM /FRIDAY THROUGH MONDAY/... MODELS ARE IN RELATIVELY GOOD AGREEMENT IN THE MEDIUM RANGE...BUT DO DIVERGE A BIT BY DAY 7. THE EXTENDED FORECAST WILL FEATURE A MEAN RIDGE OVER THE INTERMOUNTAIN WEST SHIFTING INTO THE CENTRAL PLAINS BY EARLY NEXT WEEK. HPC GUIDANCE LEANED MORE TOWARD THE GFS...WHICH BRINGS A WEAK NORTHERN STREAM SYSTEM INTO THE CAROLINAS OVER THE WEEKEND. THE AREA APPEARS TO BE IN BETWEEN SYSTEMS ON FRIDAY AS THE WEAK SYSTEM OFF THE SOUTHEAST COAST PULLS AWAY AND THE NEXT SHORTWAVE MOVES INTO THE OHIO VALLEY. THERE WILL BE LITTLE INSTABILITY AVAILABLE ON FRIDAY AND PRECIPITABLE WATER VALUES WILL BE AROUND AN INCH...WHICH WILL ALSO INHIBIT DIURNAL CONVECTION ON FRIDAY. AS THE SHORTWAVE AND ASSOCIATED COLD FRONT APPROACH ON SATURDAY...MOISTURE INCREASES AND THE ATMOSPHERE BECOMES A BIT MORE UNSTABLE...AND WILL CARRY SLIGHT CHANCE POPS. CHANCE OF PRECIPITATION INCREASE ON SUNDAY AS WEAK SHORTWAVE ENERGY MOVES INTO THE CAROLINAS AND A FRONTAL BOUNDARY APPROACHES. THE BOUNDARY SLIDES THROUGH BY SUNDAY NIGHT AND UPPER RIDGING BUILDS BACK OVER THE SOUTHEAST ON MONDAY. THIS WILL LIMIT CONVECTION BUT THERE WILL LIKELY BE ENOUGH LOW LEVEL MOISTURE REMAINING TO TRIGGER ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS. TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR NORMAL. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE WILL CONTINUE OVER THE AREA TONIGHT AND TUESDAY. MAINLY VFR CONDITIONS BUT IFR-MVFR POSSIBLE IN ISOLATED-WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...SHOULD BE GONE BY 02Z. DEWPOINTS HAVE CREPT UP INTO THE 60S LATE THIS AFTERNOON. SO WILL HAVE MENTION OF SOME PATCHY GROUND FOG IN THE MORNING NEAR SUNRISE 08-12Z. MAINLY MVFR VSBYS 4-5 MILES IN GROUND FOG BUT SOME IFR VSBYS 2-3 MILES IN FOG POSSIBLE AT AGS AND OGB. AFTER 13Z... MAINLY VFR CONDITIONS BUT ISOLATED LATE AFTERNOON-EARLY EVENING SHOWERS AND THUNDERSTORMS MAY OCCUR WITH IFR-MVFR CONDITIONS POSSIBLE. OUTLOOK WEDNESDAY THROUGH SATURDAY...CHANCE-SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE PERIOD ...OTHERWISE NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...22 NEAR TERM...22 SHORT TERM...22 LONG TERM...22 AVIATION...07
Hazardous weather outlook, Jun 18, 5:28 AM EDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 528 AM EDT MON JUN 18 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190928- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 528 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 18, 5:35 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
535 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG OLAR 33.18N 81.19W
06/18/2007 BAMBERG SC PUBLIC
OLAR TIGER EXPRESS MINI MART RELAYED PUBLIC REPORT OF
TREES DOWN IN TOWN OF OLAR AT 527 PM.
&&
TTHSpecial weather statement, Jun 18, 5:49 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 549 PM EDT MON JUN 18 2007 GAZ065-077-182230- BURKE-RICHMOND- 549 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT RICHMOND AND BURKE COUNTIES... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING IN RICHMOND COUNTY NEAR FORT GORDON AND HEPHZIBAH. THESE STORMS WERE MOVING SOUTHEAST 10 TO 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. TTH
Local storm report, Jun 18, 7:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
739 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 3 E HARLEM 33.41N 82.26W
06/18/2007 COLUMBIA GA LAW ENFORCEMENT
COLUMBIA COUNTY SHERIFF OFFICE REPORTED TREES DOWN ON
GORDON HIGHWAY 3 MILES EAST OF HARLEM AT 708 PM.
&&
TTHLocal storm report, Jun 18, 7:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
754 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FORT GORDON 33.42N 82.14W
06/18/2007 RICHMOND GA LAW ENFORCEMENT
FORT GORDON MILITARY POLICE REPORTED POWER LINES DOWN
FROM THUNDERSTORM WINDS AT 715 PM.
&&
TTHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:39 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 51 min |
| Jun 18, 11:05 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.